Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Delayed periods after contraceptives - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi,
i have missed my periods for the last month i.e dec , my last period was on the 16th of nov after which till date have not got my periods , i had a sexual intercourse on the 1st of dec on the same day i also took a contraceptive pill. den yesterday i also too took a home pregency test which showed negative , m confused n worried plz help
Doctor :   hi
Doctor :  
please give me some time to read through your query
Doctor :  
sometimes the home pregnancy tests can show negative
Doctor :  
it happens when the concentration of pregnancy hormone in urine is less
Doctor :  
pregnancy in such cases should be confirmed by doing a blood HCG test and an ultrasound scan
User :   do u think it is too late now
User :   how do i go about it now
Doctor :  
not really, you can do these sugested tests now
Doctor :  
to confirm or rule out pregnancy
Doctor :  
then depending on the outcome of the tests, we can go about further steps with what you want to do
User :   does these contraceptive pills actually not work?
User :   coz the day i took them the same day i had sex
Doctor :  
they do work, provided they are taken in the correct prescribed time
Doctor :  
ok
Doctor :  
did you take only one pill or did you take two pills?
User :   i took 1 pill after couple of hours after the intercourse
Doctor :  
ok
Doctor :  
usually emergency contraceptive pills come in pakage of 2 pills to be taken 12 hours apart within 72 hours of unprotected intercourse
User :   oh okie i took the pack which had only 1 pill in it n dont rem anyhting which said need to take 2 pills
Doctor :  
ok
User :   u think tht has caused all this problems
Doctor :  
could you tell me the name of the pill that you took? i mean to ask which brand was it?
User :   unwanted 72
Doctor :  
ok
Doctor :  
then it should have come with two pills
User :   m very confused n really very very scared as to wt do i do now m i really pregnent ya is der any way tht i can still avoid it now
User :   oh but the 1 i got had only i strip in which der was only 1 pill
Doctor :  
ok
User :   m sure about it coz i checked
User :   again n again wn i was taking it
Doctor :  
what i suggest you to first get these two tests that i ave suggested
Doctor :  
were your periods regular before this?
User :   wr can i get this test done?
Doctor :  
you can get this done in any nursing home/clinic/hospital
User :   yes my periods very very much regular before this der would be some changes in the dates like 5 days diff but used to get every month with out fail
Doctor :  
please provide your location details?
User :   like?
User :   country?
Doctor :   yes, country and nearest city
User :  
Doctor :  
our website also has hospital details and doctors who can help you in your area of location
Doctor :  
ok
Doctor :  
WWW.WWWW.WW Doctor :   foillow this link to locate a gynecologist in your area
Doctor :  
and this link to locate a clinic in yoiur area
Doctor :  
WWW.WWWW.WW User :   oh okie
User :   m i lkie too late 4 anyhting now
User :   this is like killing me lot just not able to eat sleep ya concentrate in my work
User :   n its effecting me a lot now
Doctor :   no its not too late
Doctor :  
you still have options
Doctor :  
first of all we need to find out if the pill has worked
Doctor :  
cos, if it has worked then the blood HCG test and and teh scan both wil come negative for the baby
Doctor :  
if not and you do not want to continuw with pregnancy, then the gyne doctor will suggest based on the duration of pregnancy what best can be done
User :   okie
User :   can i know wt will be the symptoms if m pregnent
Doctor :  
earliest symptoms could be just nausea, feeling tried, easy fatigue, breast tenderness
Doctor :  
later the classic symptoms develop
Doctor :  
have you followed what i have said?
User :   will i be getting some thing like my stomach keeps burning all the time n it happens till my throat no matter how much of water i drink
User :   yes doc i have
Doctor :  
it could be, we cannot say for sure, cos each woman and each pregnancy itself are different
Doctor :  
Is there any thing else I can help you with?
User :   i used to drink close to 5 ltr of water couple of weeks back bu recently i just dont like to drink i do not like the taste of it
Doctor :  
ok
Doctor :  
is there any other query that you would like to ask?
User :   no ill will follow ur inst n get it done at the earliest
Doctor :   sure
Doctor :  
yiou can get back to us in case needed
Doctor :  
Please fill the feedback form, and comment box, and say done when done.
User :   ill have to go thought the same procedure to get back to u again?
Doctor :  
yes you will need to folow the same procedure
Doctor :  
there are other packages available where you get more sessions for live chat
Doctor :  
and you need not pay each time you want to chat with me
User :   oh thtz okie
Doctor :   WWW.WWWW.WW Doctor :   this is link for finding out our other products and facilities

Doctor :  
is there anything else i can help you with?
Doctor :  

Thanks for consulting HealthcareMagic. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor